What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 16, 2:49 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 16, 2:49 PM CST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
349 PM CDT Tue Jul 16 2019
.DISCUSSION...
Tonight through Wednesday: Isolated to scattered showers and
thunderstorms are occuring this afternoon, with the most coverage
of storms mainly for areas along and north of the Highway 82
corridor. With 2.0 inch plus PWATS, an upper short wave and the
remnant circulation of Barry expect the chances for showers and
storms to continue tonight mainly for areas in the north. With the
ongoing backwater issues and the continued chance for storms,
will leave the limited risk for flash flooding going through the
overnight hours. Expect the risk for severe storms to continue
into the early evening hours, but should diminish by sunset as we
lose afternoon heating.
The upper trough and the remnant moisture from Barry will shift east
on Wednesday, with the best chance of showers/storms over areas in
the north-central and north-east. Currently the models suggest the
heaviest rainfall potential will remain north of our area. Another
very humid day is on tap with highs around 90. /15/
Wednesday night through Monday: Mid level ridging will be
underway in earnest at the beginning of the period as remnants of
Barry finally push off to the east. With warmth building aloft,
convection will become very hard to come by Thursday and Friday.
Though convection will be hard to come by, the heat will not as
maximums rebound into the mid 90s. This with dewpoints in the low
to mid 70s will push heat indices back up to around 105 each
afternoon. Will continue limited risk of heat stress in the HWO.
Mid level weakness will rotate around the ridge and approach the
forecast area from the east by the weekend. While sufficient
moisture will already be in place, cooler air aloft will promote
better coverages of diurnal convection through the weekend.
Meanwhile, a potent shortwave will be diving south through the upper
and mid MS valleys over the weekend. As it moves into the lower MS
valley Monday, its attendant cold front will be close enough to
promote convective generation across mainly northern areas
Monday afternoon and evening./GG/
&&
.AVIATION...
18Z TAF discussion:
Most sites are reporting VFR conditions early this afternoon, and
expect these conditions to continue outside of any thundestorm
activity into the overnight hours. Brief MVFR/IFR conditions will
be possible at TAF sites with any shower/thunderstorm. MVFR
conditions are anticipated after 08-09Z with the development of
stratus across much of the area overnight. Southerly winds will
prevail this afternoon, with a few gusts to 20 mph possible./15/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 73 90 74 95 / 12 11 4 10
Meridian 73 93 74 96 / 9 13 6 17
Vicksburg 74 89 74 93 / 11 12 4 7
Hattiesburg 72 93 74 96 / 5 10 4 17
Natchez 73 89 74 92 / 3 8 4 13
Greenville 74 90 75 93 / 30 25 4 9
Greenwood 74 90 75 93 / 27 35 4 13
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
Hazardous weather outlook, Jul 16, 2:38 PM CST, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
338 PM CDT Tue Jul 16 2019
ARZ074-075-MSZ018-019-025-026-034-172045-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington-
338 PM CDT Tue Jul 16 2019
This hazardous weather outlook is for portions of southeast
Arkansas, north central Mississippi, and northwest Mississippi.
.DAY ONE...Tonight and Wednesday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through early this evening
FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight
DANGEROUS HEAT
THREAT...Limited
TIMING...Wednesday
Through early this evening, isolated severe thunderstorms are
possible. Some thunderstorms could produce damaging wind gusts and
hail. A tornado cannot be ruled out.
(https://www.weather.gov/images/jan/graphicast/2.png)
The rest of this afternoon through tonight, localized flash
flooding is possible, particularly in low lying and urban areas.
Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/3.png)
Wednesday, caution is advised for possible dangerous heat as heat
index values peak near 105 degrees. Heat exhaustion will be
possible with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
Dangerous heat with maximum heat index values near 105 degrees is
possible for the entire outlook area Thursday through Friday.
(https://www.weather.gov/images/jan/graphicast/1.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
LAZ016-023-025-MSZ029-030-032-033-037-042-043-047-048-172045-
Madison LA-Franklin LA-Tensas-Webster-Clay-Choctaw-Oktibbeha-
Attala-Yazoo-Madison MS-Warren-Hinds-
338 PM CDT Tue Jul 16 2019
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Wednesday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through early this evening
DANGEROUS HEAT
THREAT...Limited
TIMING...Wednesday
Through early this evening, isolated severe thunderstorms are
possible. Some thunderstorms could produce damaging wind gusts and
hail. A tornado cannot be ruled out.
(https://www.weather.gov/images/jan/graphicast/2.png)
Wednesday, caution is advised for possible dangerous heat as heat
index values peak near 105 degrees. Heat exhaustion will be
possible with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
Dangerous heat with maximum heat index values near 105 degrees is
possible for the entire outlook area Thursday through Friday.
(https://www.weather.gov/images/jan/graphicast/1.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
LAZ007>009-015-MSZ027-028-035-036-040-041-172045-
Morehouse-West Carroll-East Carroll-Richland-Carroll-Montgomery-
Humphreys-Holmes-Issaquena-Sharkey-
338 PM CDT Tue Jul 16 2019
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
west central Mississippi.
.DAY ONE...Tonight and Wednesday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through early this evening
DANGEROUS HEAT
THREAT...Limited
TIMING...Wednesday
Through early this evening, isolated severe thunderstorms are
possible. Some thunderstorms could produce damaging wind gusts and
hail. A tornado cannot be ruled out.
(https://www.weather.gov/images/jan/graphicast/2.png)
Wednesday, caution is advised for possible dangerous heat as heat
index values peak near 105 degrees. Heat exhaustion will be
possible with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
Dangerous heat with maximum heat index values near 105 degrees is
possible for the entire outlook area Thursday through Friday.
(https://www.weather.gov/images/jan/graphicast/1.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.
LAZ024-026-MSZ031-038-039-044>046-049>066-072>074-172045-
Catahoula-Concordia-Lowndes-Winston-Noxubee-Leake-Neshoba-Kemper-
Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-
Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
338 PM CDT Tue Jul 16 2019
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi,
northeast Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Wednesday
DANGEROUS HEAT
THREAT...Limited
TIMING...Wednesday
Wednesday, caution is advised for possible dangerous heat as heat
index values peak near 105 degrees. Heat exhaustion will be
possible with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
Dangerous heat with maximum heat index values near 105 degrees is
possible for the entire outlook area Thursday through Friday.
(https://www.weather.gov/images/jan/graphicast/1.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.
15
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
in excess of 110 degrees for multiple days. Heat stroke continues
to be a major concern.
Significant...Dangerous heat expected with peak heat index values
in excess of 110 degrees. Heat stroke will be a significant
concern.
Elevated...Dangerous heat likely with peak heat index values
ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
heat index values peak near 105 degrees. Heat exhaustion will
be possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jul 16, 2:59 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jackson MS
359 PM CDT Tue Jul 16 2019
LAZ009-MSZ040-041-162130-
East Carroll LA-Sharkey MS-Issaquena MS-
359 PM CDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAST CARROLL
PARISH...CENTRAL ISSAQUENA AND SOUTHWESTERN SHARKEY COUNTIES UNTIL
430 PM CDT...
At 359 PM CDT, Meteorologists were tracking a strong thunderstorm
near Fitler, or near Transylvania, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Fitler around 405 PM CDT.
Onward around 415 PM CDT.
Other locations impacted by this storm include Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3275 9130 3286 9084 3258 9082 3258 9104
3256 9107 3256 9111 3254 9113 3254 9131
TIME...MOT...LOC 2059Z 242DEG 32KT 3271 9110
DCSpecial weather statement, Jul 16, 3:14 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
414 PM CDT Tue Jul 16 2019
LAZ016-MSZ040-047-162145-
Madison LA-Warren MS-Issaquena MS-
414 PM CDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MADISON PARISH...
NORTHWESTERN WARREN AND SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 445 PM
CDT...
At 414 PM CDT, Meteorologists were tracking a strong thunderstorm
over Eagle Bend, or 12 miles southwest of Valley Park, moving
northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Valley Park around 440 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3254 9116 3254 9113 3256 9111 3256 9106
3261 9100 3267 9089 3266 9073 3263 9071
3262 9072 3261 9071 3245 9079 3232 9116
TIME...MOT...LOC 2114Z 238DEG 25KT 3251 9102
DCSpecial weather statement, Jul 16, 3:21 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
421 PM CDT Tue Jul 16 2019
MSZ048-049-162145-
Hinds MS-Rankin MS-
421 PM CDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND
SOUTHEASTERN HINDS COUNTIES UNTIL 445 PM CDT...
At 421 PM CDT, Meteorologists were tracking a strong thunderstorm
near Florence, or near Byram, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Richland and Florence around 430 PM CDT.
Monterey around 435 PM CDT.
Pearl around 445 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3205 9012 3205 9037 3222 9035 3235 9016
3216 8990
TIME...MOT...LOC 2121Z 229DEG 22KT 3216 9020
DCSpecial weather statement, Jul 16, 3:48 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
448 PM CDT Tue Jul 16 2019
MSZ048-049-162230-
Hinds MS-Rankin MS-
448 PM CDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN AND EAST CENTRAL
HINDS COUNTIES UNTIL 530 PM CDT...
At 448 PM CDT, Meteorologists were tracking a strong thunderstorm
over Flowood, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Fannin around 505 PM CDT.
Goshen Springs around 510 PM CDT.
Pisgah around 515 PM CDT.
Leesburg around 520 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3215 9007 3228 9028 3240 9013 3240 9007
3244 9007 3244 9004 3248 9002 3250 8998
3249 8996 3251 8993 3256 8989 3257 8987
3258 8986 3259 8984 3258 8982 3259 8979
3236 8973
TIME...MOT...LOC 2148Z 226DEG 28KT 3233 9006
DCSpecial weather statement, Jul 16, 3:55 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
455 PM CDT Tue Jul 16 2019
MSZ049-162230-
Rankin MS-
455 PM CDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN COUNTY UNTIL
530 PM CDT...
At 454 PM CDT, Meteorologists were tracking a strong thunderstorm
near Johns, or 9 miles southeast of Brandon, moving northeast at 30
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Pelahatchie around 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3217 9005 3236 8973 3219 8973 3205 8984
3205 8994
TIME...MOT...LOC 2154Z 226DEG 27KT 3219 8989
DCSpecial weather statement, Jul 16, 3:57 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
457 PM CDT Tue Jul 16 2019
MSZ042-162245-
Yazoo MS-
457 PM CDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT YAZOO COUNTY UNTIL 545 PM CDT...
At 457 PM CDT, Meteorologists were tracking a strong thunderstorm
near Holly Bluff, or 11 miles southwest of Yazoo City, moving east at
25 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Tinsley around 515 PM CDT.
Yazoo City and Little Yazoo around 525 PM CDT.
Myrleville around 535 PM CDT.
Benton around 540 PM CDT.
Other locations impacted by this storm include Satartia and Bentonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3291 9025 3267 9020 3266 9028 3258 9040
3259 9044 3250 9052 3255 9065 3259 9066
3262 9072 3263 9069 3265 9073 3269 9071
3266 9068 3269 9066 3272 9074 3276 9073
3276 9069 3281 9069 3281 9074 3285 9074
TIME...MOT...LOC 2157Z 264DEG 24KT 3279 9059
DC